Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Medications that Delay Seroconversion?
Nov 7, 2009

First off, I want to say what a great job you're doing! In the past you have said that some immunosuppressive meds can cause false test results. My doctor put me on a temporary 2 week course of Prednisone (2 20mg tablets a day for the first week followed by 1 20mg a day the next week) over 6 months ago (April) for a skin disorder. 3 months after finishing my treatment I had a possible exposure (condom break in August).If I test now (3 months post exposure) can I trust my results or would the short course of Prednisone that I was on 3 months prior to my EXPOSURE somehow delay seroconversion? I found somewhat similar scenarios in the archives but I thought I would err on the side of caution. Just to reiterate, I am not on Prednisone anymore. I just took it for 2 weeks. I really appreciate your help on this!

Response from Dr. Frascino

Hello,

Your two-week course of prednisone taken six months ago would not affect the results of HIV-antibody testing today.

Good luck.

Dr. Bob



Previous
Hello again from crazy student
Next
Doctor Please reply for do i need further testing.........

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement